2nd October 2019

govt
18

Can you take paracetamol when you have a stomach ache?

Sip on clear fluids. Don't eat solids until the pain goes. A hot water bottle or wheat pack on your tummy may help – or a warm bath. You can take paracetamol for the pain – but no other types of painkillers, because they can irritate your stomach and make the pain worse.

In respect to this, what are the side effects of taking paracetamol?

Side effects from paracetamol are rare, but can include:
  • an allergic reaction, which can cause a rash and swelling.
  • flushing, low blood pressure and a fast heartbeat – this can sometimes happen when paracetamol is given in hospital into a vein in your arm.

What drugs can irritate the stomach?

Classes of medicines that may increase the severity of reflux include the following:
  • Nonsteroidal anti-inflammatory agents (NSAIDs)
  • Nitrates.
  • Theophylline.
  • Calcium channel blockers.
  • Oral antibiotics.
  • Birth control pills.

Is it OK to take paracetamol on an empty stomach?

Ibuprofen, aspirin and other NSAIDs (non-steroidal anti-inflammatory drugs) can irritate the stomach lining, so it is best to take them with food, or a glass of milk. Paracetamol doesn't irritate the stomach lining so it won't matter if you haven't eaten.
Write Your Answer

Rate

60% people found this answer useful, click to cast your vote.

3 / 5 based on 3 votes.

Bookmark

Press Ctrl + D to add this site to your favorites!

Share